Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 30, NWS Las Vegas, NV

September 25, 2014Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Sep 25, 2014, 2:35 PM PDT for Esmeralda County, Nye County, Nevada. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2014, 2:35 PM PDT (21:35 UTC)
Expired
Sep 25, 2014, 8:00 PM PDT
In force
5 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3236 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS75 KVEF 252135
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT THU SEP 25 2014

.A STRONG LOW PRESSURE SYSTEM APPROACHING THE WEST COAST WILL
CONTINUE TO PRODUCE STRONG WINDS THROUGH EARLY THIS EVENING.

NVZ014-260300-
/O.NEW.KVEF.WI.Y.0030.140925T2135Z-140926T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
235 PM PDT THU SEP 25 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT
UNTIL 8 PM PDT THIS EVENING.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THROUGH EARLY THIS EVENING THEN WINDS WILL DECREASE TO 10
  TO 20 MPH. 

* LOCATIONS: BEATTY...SCOTTY'S JUNCTION...GOLDFIELD...DYER

* IMPACTS: DIFFICULT DRIVING CONDITIONS. BLOWING DUST CAUSING
  REDUCED VISIBILITY AT TIMES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
608 
WWUS75 KVEF 260233
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
733 PM PDT THU SEP 25 2014

NVZ014-260345-
/O.EXP.KVEF.WI.Y.0030.000000T0000Z-140926T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
733 PM PDT THU SEP 25 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY WILL EXPIRE
AT 8 PM PDT THIS EVENING.

WINDS WERE SUBSIDING ACROSS THE REGION THIS EVENING...SO THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 25, 9:24 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, Sep 25, 9:24 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 AM PDT THU SEP 25 2014

.SYNOPSIS...AN APPROACHING PACIFIC STORM WILL PRODUCE INCREASING
SOUTHERLY WINDS THIS AFTERNOON THROUGH FRIDAY. THIS STORM WILL BRING
SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA FRIDAY AFTERNOON
INTO THE WEEKEND WITH PRECIPITATION MOST LIKELY OVER LINCOLN...
NORTHEAST CLARK AND MOHAVE COUNTIES. MUCH COOLER TEMPERATURES CAN BE
EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&

.UPDATE...WINDS WERE INCREASING THIS MORNING AS EXPECTED WITH GUSTS
OVER 30 MPH IN THE OWENS VALLEY ALREADY. THE RED FLAG WARNING STILL
LOOKS GOOD FOR THAT FIRE WEATHER ZONE. LATEST HI-RES MODELS STILL
INDICATE THAT DOWNSLOPE WINDS WILL REMAIN ON THE MID TO UPPER SLOPES
OF THE SIERRA AND NOT MAKE IT DOWN INTO THE OWENS VALLEY THIS
AFTERNOON AND EVENING. OVERALL THE FORECAST FOR TODAY LOOKS GOOD AND
UPDATES ARE NOT ANTICIPATED THIS MORNING. -HARRISON-
&&

.PREV DISCUSSION...
425 AM PDT THU SEP 25 2014

.SHORT TERM...THROUGH SATURDAY NIGHT...ONE MORE WARM DAY IS ON TAP
BEFORE AN APPROACHING PACIFIC STORM BRINGS A SIGNIFICANT CHANGE TO
THE WEATHER FRIDAY AND SATURDAY. THE LEADING EDGE OF THE SYSTEM
COULD BE SEEN ON SATELLITE LOOPS EXTENDING FROM NORTHERN CALIFORNIA
UP ACROSS THE PACIFIC NORTHWEST. THE MAIN INFLUENCE THE SYSTEM WILL
HAVE ON OUR FORECAST AREA TODAY IS INCREASING SOUTH WINDS...
ESPECIALLY OVER INYO...ESMERALDA AND CENTRAL NYE COUNTIES WHERE
GUSTS AROUND 35 MPH ARE EXPECTED. LOCAL HIGH RES MODELS INDICATE
SOME ENHANCED WINDS ALONG THE MID-UPPER EASTERN SIERRA SLOPES BUT
CONDITIONS DO NOT APPEAR FAVORABLE FOR A STRONG DOWNSLOPE WIND
EVENT. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AND THE
RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING THROUGH 8 PM THIS
EVENING FOR THOSE RESPECTIVE ZONES LOOKS SUPPORTED. ANOTHER
NOTEWORTHY EFFECT OF THE INCREASING SOUTHERLY FLOW IS INCREASING
PRECIPITABLE WATER VALUES ACROSS THE MOJAVE DESERT ALREADY INDICATED
BY GROUND AND SATELLITE SENSORS. THIS IS FROM LOW TO MID LEVEL
MOISTURE AROUND THE BAJA PENINSULA BEING PULLED NORTHWARD. THIS WILL
RESULT IN SOME CUMULUS CLOUDS AROUND TO PROVIDE SOME CONTRAST TO THE
SKY AFTER A FEW DAYS OF CLEAR CONDITIONS. TEMPS WILL PEAK AT MOST
SITES TODAY AND STILL LOOKING FOR OUR LAST TRIPLE DIGIT READING IN
LAS VEGAS.

THERE IS QUITE GOOD AGREEMENT NOW AMONG THE OPERATIONAL MODELS AND
SREF AT A FAIRLY WIDESPREAD PRECIPITATION EVENT SHAPING UP ACROSS
SOUTHEAST NEVADA AND NORTHWEST ARIZONA FRIDAY NIGHT THROUGH SATURDAY
MORNING. MOISTURE CONTINUES TO INCREASE ACROSS SE CA...SRN NV AND NW
AZ FRIDAY BEFORE THE LOW CLOSES UP AS IT MOVES OVER CENTRAL
CALIFORNIA BETWEEN 00Z AND 12Z SATURDAY. THIS WILL CAUSE BROAD
UPWARD FORCING AND STRONG SHEAR TO COMBINE WITH SUBSTANTIAL MOISTURE
OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. FAIRLY WIDESPREAD
SHOWERS SHOULD DEVELOP OVER LINCOLN...NORTHEAST CLARK AND MOHAVE
COUNTIES ALONG WITH SOME EMBEDDED THUNDERSTORMS. INDIVIDUAL STORMS
WILL MOVE TO THE NORTH AT 30 TO 40 MPH WHICH WILL DIMINISH THE FLASH
FLOOD THREAT...THOUGH STORM TRAINING MAY BE POSSIBLE AND WE WILL
NEED TO WATCH FOR THAT. THE SWATH OF MOISTURE WILL PUSH EAST OF THE
AREA SATURDAY MORNING AND INCREASING DRY SOUTHWEST FLOW WILL SPREAD
INTO SOUTHERN NEVADA AS THE LOW CENTER TRACKS FROM CENTRAL
CALIFORNIA ACROSS CENTRAL NEVADA. THERE WILL BE SOME SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE COLD POOL BUT THESE WILL NOT BE AS
SIGNIFICANT AFTER THE DEEPER MOISTURE MOVES AWAY TO THE EAST. HIGH
TEMPS WILL DROP 10-15 DEGREES SATURDAY AND LOWS SATURDAY NIGHT WILL
BE IN THE 50S AND 60S ACROSS THE MOJAVE DESERT REGION.

.LONG TERM...THERE IS VERY GOOD MODEL AGREEMENT WITH THE UPPER LOW
REMAINING CENTERED OVER NEVADA ON SUNDAY. SINCE THE DEEPER MOISTURE
WILL HAVE ALREADY MOVED OFF TO THE EAST BY THIS TIME, SHOWER
ACTIVITY WILL RELY MORE ON WEAK INSTABILITY AND MOISTURE ASSOCIATED
WITH THE LOW ITSELF. CURRENTLY, IT LOOKS LIKE SOUTH CENTRAL NEVADA
WILL HAVE THE BEST CHANCE FOR SHOWERS ON SUNDAY WITH ANY PRECIP
EXPECTED TO BE LIGHT. WINDS COULD BE LOCALLY BREEZY AT TIMES SUNDAY
WITH COOLER TEMPERATURES OF 5-8 DEGREES BELOW NORMAL PERSISTING.

THE LOW IS FORECAST TO SHIFT EAST MONDAY...ENDING PRECIPITATION
CHANCES WITH DRY NORTHWEST FLOW BEHIND IT THAT LASTS THROUGH AT
LEAST MID WEEK. THIS WILL BRING A WARMING TREND TO THE AREA...
RETURNING TEMPERATURES BACK TO NEAR NORMAL BY WEDNESDAY. MODELS
FORECAST A SHORTWAVE PASSING THROUGH THE NORTHERN GREAT BASIN
TUESDAY OR WEDNESDAY WHICH COULD TURN WINDS TO THE NORTH BEHIND A
SURFACE COLD FRONT. AT THIS POINT, WIND SPEEDS ARE NOT FORECAST TO
BE SIGNIFICANT BUT IT WILL NEED TO WATCHED TO SEE HOW THIS WAVE
EVOLVES.
&&

.AVIATION...FOR MCCARRAN...A LIGHT SOUTHEAST WIND COMPONENT CAN BE
EXPECTED MID TO LATE MORNING THEN SOUTH WINDS WILL INCREASE EARLY
THIS AFTERNOON WITH GUSTS AROUND 25 KTS. ONLY FEW-SCT CUMULUS CLOUDS
WILL BE AROUND TODAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A DRY AND STABLE AIR MASS REMAINS OVER THE AREA TODAY.
BREEZY SOUTH/SOUTHWEST WINDS WILL DEVELOP MOST AREAS LATE THIS
MORNING THROUGH AFTERNOON WITH SPEEDS 10-20 KTS AND GUSTS 30-35 KTS.
ONLY FEW-SCT CUMULUS CLOUDS WILL BE AROUND TODAY.
&&

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. THERE IS
POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION
OF THE FORECAST AREA FRIDAY NIGHT THROUGH EARLY SATURDAY AND SPOTTER
ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY
THROUGH WEDNESDAY.
&&

SHORT TERM/AVIATION...ADAIR
LONG TERM...SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.